Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 337, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 9, 2012, 4:50 PM CDT for Polk County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 4:50 PM CDT (21:50 UTC)
- Expired
- Aug 9, 2012, 5:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1139 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
168
WUUS54 KLZK 092150
SVRLZK
ARC113-092215-
/O.NEW.KLZK.SV.W.0337.120809T2150Z-120809T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
450 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN POLK COUNTY IN WESTERN ARKANSAS...
* UNTIL 515 PM CDT
* AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHWEST OF GRANNIS...OR 12 MILES NORTH OF DE QUEEN...AND MOVING
SOUTH AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
WICKES... GRANNIS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3431 9447 3432 9425 3427 9424 3420 9424
3419 9425 3418 9438 3419 9447 3419 9448
TIME...MOT...LOC 2151Z 341DEG 8KT 3420 9438
$$
/62What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:20 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 9, 2:20 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 220 PM CDT THU AUG 9 2012 .DISCUSSION... MAIN CONCERNS THIS FORECAST CYCLE ARE FIRST PERIOD CHANCES OF CONVECTION AND ANY THREAT OF SEVERE STORMS. THEN NEAR NORMAL TEMPS FRIDAY AND INTO THE WEEKEND. THEN THE NEXT CHANCE OF RAIN ON SUNDAY TO MONDAY WITH THE NEXT FRONTAL BOUNDARY. THE WILD FIRE DANGER CONTINUES TO BE HIGH TO EXTREME DUE TO OVERALL DROUGHT AND DRY FUELS. THIS AFTERNOON...THE SURFACE BOUNDARY HAS MADE LITTLE PROGRESS SOUTH AND IS NEAR THE AR AND MO STATE LINE...THEN OVER NE OK. A SURFACE LOW WAS TRYING TO FORM OVER WESTERN AR BUT NOT A STRONG ONE BY ANY MEASURE. NORTH OF THE BOUNDARY...DRIER AND MORE STABLE AIR WITH A NW TO NE FLOW...WHILE SOUTH OF THE BOUNDARY...A S TO SW FLOW WITH DEW POINTS IN THE 60S CENTRAL TO LOWER 70S OVER SOUTHERN LOCATIONS. TEMPS WERE MOSTLY IN THE 90S. AMOUNT OF LIFT WITH FRONT AND UPPER SUPPORT REMAINS KEY TO AMOUNT OF CONVECTION THIS AFTERNOON TO EVENING. JET DYNAMICS ARE MARGINAL WITH MAIN UPPER DIFFLUENCE PUSHED WELL EAST AND LOW LEVEL JET IS WEAK. && .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT WILL START THE FORECAST WITH A SLIGHT CHANCE MAINLY OVER NORTHERN AR...WHILE A CHANCE CENTRAL AND SOUTH THIS EVENING. AFTER CONVECTION INITIATION WILL HAVE TO FINE TUNE COVERAGE AND AMOUNT WITH POSSIBLE UPDATE. SLIGHT RISK OF SEVERE STORMS WILL BE POSSIBLE OVER THE AREA DUE TO AVAILABLE MOISTURE AND INSTABILITY... ESPECIALLY OVER SOUTHERN AR A BIT LATER THIS EVENING. MAIN CONCERN WILL BE DAMAGING WINDS WITH LESSER HAIL THREAT. AS THE FRONT SAGS SOUTH TONIGHT...CONVECTION CHANCES GO WITH IT AND POP TREND SHOWS THIS. ON FRIDAY SOME LINGERING CONVECTION OVER FAR SOUTHERN AR BUT THIS CONVECTION WILL GRADUALLY DRIFT SOUTH OUT OF AR. A COOLER AND DRIER AIR MASS THEN FILTERS INTO AR AND LOWERS TEMPS A BIT BELOW TO AROUND NORMAL VALUES. THE SURFACE RIDGE THEN GRADUALLY MOVES EAST INTO SUNDAY...WHILE SOME RETURN FLOW COMES BACK TO AR ON SUNDAY. THEN NEXT CHANCE OF RAIN MATERIALIZES LATE SUNDAY AS THE WEAK FRONT LIFTS AS A WARM FRONT AND THE NEXT COLD FRONT APPROACHES FROM THE NW ON MONDAY. && .LONG TERM...MONDAY THROUGH THURSDAY MODELS ARE IN A LITTLE LESS AGREEMENT FOR THE LONG TERM PERIOD THAN HAS BEEN SEEN OVER THE LAST FEW DAYS. NAMELY THE DISAGREEMENT IS IN HOW LONG THE MODELS HOLD ONTO THE PATTERN CHANGE THAT IS CURRENTLY UNDER WAY AS THE MEAN RIDGE SHIFTS WESTWARD. THE GFS HOLDS ON TO THIS PATTERN CHANGE AND BRINGS SEVERAL DISTURBANCES THROUGH THE AREA IN NW FLOW ALOFT. THE EURO BUILDS THE RIDGE EASTWARD BY LATE TUESDAY EVENING. HAVING SAID THAT...TEMPERATURES WILL REMAIN AROUND SEASONAL NORMS THROUGH THE LONG TERM...THOUGH POSSIBLY WARMING TO ABOVE NORMAL READINGS IF YOU BUY THE EUROPEAN. THOUGH SLIGHT TIMING DIFFERENCES ARE PRESENT...MOST GUIDANCE AGREES UPON BRINGING AN INITIAL DISTURBANCE THROUGH ON MONDAY. DID LIMIT RAIN CHANCES TO THE SLIGHT CHANCE CATEGORY B/C OF TIMING DIFFERENCES THOUGH...THEN LEFT SOME SLIGHT CHANCES IN THE SOUTHEAST MON NIGHT AS THE DISTURBANCE/FRONT MOVES OUT OF THE AREA. FOR EACH SUBSEQUENT DAY...HAVE BROAD-BRUSHED 20 POPS IN THE AFTERNOONS AND NO MENTION OF RAIN AT NIGHT. WHETHER YOU BELIEVE THE GFS OR THE WARMER EURO...SUMMERTIME CONVECTION WOULD BE POSSIBLE ANY AFTERNOON AND LIKELY DIE OFF AFTER SUNSET. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 69 87 62 88 / 20 10 0 0 CAMDEN AR 74 93 66 92 / 30 10 10 0 HARRISON AR 65 84 59 86 / 10 0 0 0 HOT SPRINGS AR 74 92 64 91 / 20 10 10 0 LITTLE ROCK AR 75 89 66 88 / 30 10 10 0 MONTICELLO AR 75 91 66 90 / 40 20 10 0 MOUNT IDA AR 70 91 64 91 / 20 10 10 0 MOUNTAIN HOME AR 66 85 60 87 / 10 0 0 0 NEWPORT AR 70 86 64 87 / 30 10 0 0 PINE BLUFF AR 74 90 66 88 / 30 10 10 0 RUSSELLVILLE AR 70 90 64 90 / 20 10 0 0 SEARCY AR 71 87 64 87 / 30 10 0 0 STUTTGART AR 72 87 66 87 / 30 10 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...64
Hazardous weather outlook, Aug 9, 5:00 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU AUG 9 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT MOVES INTO THE STATE. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE DURING THE AFTERNOON HOURS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN CONCERNS. EVEN THOUGH THE FRONT WILL BRING RAINFALL TO SOME LOCATIONS... WIDESPREAD RAINFALL IS NOT EXPECTED...AND FIRE DANGER WILL REMAIN EXTREME. FIRE DANGER REMAINS EXTREME ACROSS MUCH OF THE STATE DUE TO THE ONGOING DROUGHT CONDITIONS. BURN BANS ARE IN PLACE IN MANY COUNTIES OF ARKANSAS...AND ANY UNCONTROLLED OR ACCIDENTAL FIRE COULD QUICKLY GROW OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COOLER AND DRIER AIR WILL MOVE INTO THE REGION FRIDAY...AND REMAIN THROUGH THE WEEKEND. THE NEXT CHANCE FOR RAIN WILL BE EARLY NEXT WEEK...AS ANOTHER DISTURBANCE MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
In the hours before
Special weather statement, Aug 9, 4:19 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
419 PM CDT THU AUG 9 2012
ARZ040-092150-
POLK AR-
419 PM CDT THU AUG 9 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK COUNTY UNTIL
445 PM CDT...
AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF WICKES...OR 16 MILES NORTH
OF DE QUEEN...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WICKES... GRANNIS... BOGG SPRINGS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3422 9447 3432 9448 3435 9434 3419 9428
3418 9435 3419 9447 3419 9448 3421 9448
TIME...MOT...LOC 2119Z 306DEG 22KT 3425 9441
227The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:12 PM CDT | Special Weather Statement | LZK | Drew | 28 min |
| Aug 8, 7:39 PM CDT | Special Weather Statement | LZK | Desha | 31 min |
| Aug 9, 4:19 PM CDT | Special Weather Statement | LZK | Polk | 31 min |
| Aug 9, 5:19 PM CDT | Special Weather Statement | LZK | Clark | 31 min |
| Aug 9, 5:30 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 30 min |
| Aug 9, 5:32 PM CDT | Special Weather Statement | LZK | Jefferson | 28 min |
| Aug 9, 5:57 PM CDT | Special Weather Statement | LZK | Jefferson | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.